Washington, 2010

Heavy Rain in Washington, June 2 to 10, 2010

June 2 to 10, 2010 · NWS OTX · 1 event in 1 county or zone

Ramsey Creek Road, became closed for several weeks after heavy rain and a plugged culvert washed away 1,000 feet of road to a depth of four feet in spots. This event occurred in early June, but the exact date and time is unknown.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Ramsey Creek Road, became closed for several weeks after heavy rain and a plugged culvert washed away 1,000 feet of road to a depth of four feet in spots. This event occurred in early June, but the exact date and time is unknown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 2, 9:17 AM PST, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 2, 9:17 AM PST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1017 AM PDT WED JUN 2 2010

.SYNOPSIS...
TODAY WILL BE A SOGGY AND COOL DAY OVER WASHINGTON AND NORTHERN
IDAHO. MUCH OF THE REGION WILL EXPERIENCE PERIODS OF RAIN THROUGH
THE EVENING. THERE WILL BE A BREAK IN THE WET WEATHER ON
THURSDAY...BUT MORE RAIN WILL ARRIVE WITH ANOTHER LOW PRESSURE
SYSTEM ON FRIDAY.

&&

.DISCUSSION...
A QUICK UPDATE TO THE FORECAST MAINLY TO BUMP UP THE QPF FOR THIS
AFTERNOON AND TONIGHT. SIGNIFICANT INCREASES WERE MADE TO THE
WESTERN BASIN THIS AFTERNOON WHEN THE OCCLUDED FRONT MOVES IN AND
OVER THE CASCADES. MODELS ARE INDICATING THAT THIS PART OF THE
REGION WILL BE JUST AS WET AS THE REST OF BASIN AS LOW LEVEL FLOW
WILL HAVE MORE OF A SOUTHERLY THAN WESTERLY COMPONENT OUT AHEAD OF
THE FRONT...WHICH WILL HELP TO INHIBIT THE RAIN SHADOW EFFECT OFF OF
THE CASCADES. FOR THE REST OF THE REGION...ONLY MADE SOME MINOR
INCREASES AS THE WHOLE REGION LOOKS TO SEE SIGNIFICANT PCPN THIS
AFTERNOON AND TONIGHT. LEFT ISOLATED TO SCATTERED T-STORMS IN THE
FORECAST MAINLY FOR THE WESTERN ZONES THIS EVENING AND ACROSS THE
NORTHERN WASHINGTON MTNS TONIGHT. SHORT RANGE MODELS CONTINUE TO
INDICATE SOME MINOR INSTABILITY ON THE BACK SIDE OF THE FRONT.
HOWEVER...INSTABILITY IS MINIMAL AND IS MAINLY CONFINED TO THE LOW
TO MID LEVELS OF THE ATMOSPHERE...SO CONFIDENCE CONTINUES TO BE
LOW THAT T-STORMS WILL ACTUALLY DEVELOP. /SVH

&&

.HYDROLOGY...A RIVER STATEMENT IS IN EFFECT FOR THE STEHEKIN RIVER
AT STEHEKIN FOR THE COMBINATION OF HEAVY RAIN OVER THE CASCADE
CREST AND THE CONTRIBUTION OF MELTING SNOW. WITH MORE SIGNIFICANT
RAIN ON THE WAY FRIDAY...IT MAY NOT BE UNTIL THE WEEKEND UNTIL THE
RIVER DROPS BELOW ACTION STAGE. A RIVER STATEMENT IS ALSO IN
EFFECT FOR THE KOOTENAI RIVER AT BONNERS FERRY...MAINLY FOR DAM
RELEASES. THIS RIVER WILL RUN HIGH FOR THE NEXT COUPLE OF WEEKS. A
RIVER STATEMENT MAY BE NECESSARY FOR THE MOYIE RIVER AT EASTPORT.
MELTING SNOW FROM THE CANADIAN ROCKIES COMBINED WITH RAIN TODAY
AND AGAIN FRIDAY COULD PUSH THE RIVER CLOSE TO ACTION STAGE.
/GKOCH

&&

.AVIATION...
RAINFALL IS EXPECTED TO CONTINUE ACROSS THE REGION THROUGH TONIGHT
AS AMPLE MOISTURE STREAMS INTO THE REGION. LOW CLOUDS MAY LIFT A BIT
THIS AFTERNOON...BUT VERY MOIST LOW LEVELS WILL RESULT IN LOW CLOUDS
IN MOST AREAS. EXPECT WIDESPREAD MVFR CIGS WITH LOCAL IFR/LIFR IN
PLACES...ESPECIALLY UNDER HEAVIER RAIN SHOWERS. THE OCCLUDED FRONT
IS EXPECTED TO CROSS THE CASCADES AROUND 00Z WITH RAIN EXPECTED OUT
AHEAD AND ALONG THE FRONT. ISOLATED TO SCATTERED T-STORMS WILL BE
POSSIBLE IN THE WESTERN BASIN ALONG THE BACK EDGE OF THE FRONT...
WHICH MAY AFFECT THE KEAT AND KMWH TAF SITES TONIGHT...HOWEVER LOW
CONFIDENCE IN T-STORM DEVELOPMENT. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        58  46  62  50  62  44 / 100 100  30  50  90  40
COEUR D'ALENE  59  49  62  49  61  43 / 100 100  50  50 100  50
PULLMAN        57  47  62  48  61  43 / 100 100  30  70  80  40
LEWISTON       64  54  68  55  69  50 / 100  90  40  70  80  40
COLVILLE       61  47  66  44  63  39 / 100 100  50  40 100  20
SANDPOINT      56  47  61  44  59  41 / 100 100  60  40 100  60
KELLOGG        55  48  59  46  56  41 / 100 100  60  70 100  70
MOSES LAKE     65  50  69  49  70  43 / 100  60  10  50  50  10
WENATCHEE      62  45  68  50  68  47 / 100  60  10  70  70  10
OMAK           63  44  66  45  67  41 / 100  70  10  40  90  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 2, 5:55 AM PST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
655 AM PDT WED JUN 2 2010

IDZ001>004-026-027-WAZ031>038-041>044-031400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
655 AM PDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY RAIN IS EXPECTED TODAY. RAINFALL ON TOP OF THE
REMAINING HIGH ELEVATION SNOW PACK WILL MAKE RIVERS AND SMALL
STREAMS TO RISE. AT THIS TIME ALL MAIN RIVERS ARE EXPECTED TO
REMAIN WELL WITHIN THEIR BANKS...BUT SMALLER STREAMS COULD REACH
BANK-FULL LATER THIS WEEK.

MUD SLIDES WILL BE ANOTHER HAZARD. THE POTENTIAL FOR HEAVY RAIN ON
SATURATED GROUND COULD PRODUCE MUD SLIDES. SPARSELY VEGETATED...
STEEP SLOPES WILL BE THE MOST PRONE TO MUD SLIDES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS THE POTENTIALLY FOR MORE HEAVY RAIN FRIDAY AND AGAIN ON
SUNDAY. EXPECT SOME RIVERS TO RUN HIGH THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Okanogan

When
June 2, 11:00 AM PST to June 10, 11:00 PM PST
Where
Okanogan County, 4.46 mi NE of Winthrop
Reported by
Newspaper
Coordinates
48.532, -120.121

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243834.